1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
A disease with two faces? Re-naming ME/CFS
Persuasion Smith covers the bases on the misleading and disreputable name for our disease we've all been saddled with ...
Discuss the article on the Forums.

Should I take the steroids or not? Advice sought

Discussion in 'General ME/CFS Discussion' started by sianrecovery, Sep 14, 2013.

  1. sianrecovery

    sianrecovery Senior Member

    Messages:
    708
    Likes:
    408
    Manchester UK
    No, just the usual stuff. I have thought about long acting but wanted to use a circadian method a la Paul Robinson, and thought would stick with short acting.

    Still on 2.5 of pred, feel like I've been run over, but have also restarted augmentin.
     
  2. sianrecovery

    sianrecovery Senior Member

    Messages:
    708
    Likes:
    408
    Manchester UK
    hi everyone
    Day four off the prednisolone. I was only on a short course, not that high dose, so no medals deserved...thanks for advice on gradual taper, because short course or not, I did feel it. They did help with the eye issue. Whether or not that now rebounds remains to be seen. I also got some of the macuhealth stuff, thank for tip @stridor.
     
    Ema and justy like this.
  3. stridor

    stridor Senior Member

    Messages:
    324
    Likes:
    215
    @sianrecovery
    You're welcome. Hope that you find it helpful. Glad to hear that the steroid was beneficial :)
     
  4. seaflower

    seaflower

    Messages:
    46
    Likes:
    18
    Thank you, Stridor, and to sianrecovery (not sure I spelled that right) for the advice about adrenal fatigue and Prednisone.

    I still feel horrible, weepy, can't sleep even worse than before Prednisone, even achy after tapering off the short dose of Prednisone. I have a dr appt tomorrow which will do no good, of course.

    Adrenal Cortex Extract/ACE was one thing recommended--are there any scary side effects? Is it dangerous?

    I will look for real licorice but in the past have only been able to find artificial. I love it so if I can find it I will eat it.

    I actually do have some Ashwandha but I only took it for a few days and thought it might be making me sick. If you are recommending it --and you sound like you know what you are talking about--I will take it. How long does it take to see any results?

    ONE important thing if I can help anyone--you are RIGHT about not taking DHEA if you are high estrogen. I was given it back around 2001 by a well meaning alternative doctor and within months I developed estrogen type breast cancer. I know this is not proof but I've always thought it caused the bc and what I have just read here reinforces my belief. I am very wary about messing with my hormones now.

    Maybe that's why I am even scared of the ACE or the Ashwandha.
     
  5. wastwater

    wastwater Senior Member

    Messages:
    175
    Likes:
    64
    uk
    Last edited: Nov 12, 2013
  6. seaflower

    seaflower

    Messages:
    46
    Likes:
    18
    Yesterday after reading on here I went to the health food store and bought vitamin C and a homeopathic liquid called Adrenal Support (by NatraBio). I have also taken NAC the past few nights. Strange to say but I am starting to feel a little bit better after that taper off from a short dose of Prednisone.

    I'm afraid of other ways of helping the adrenals, the ones that also raise estrogen like licorice, DHEA. That's getting into dangerous territory. I am also taking Ashwanga --but that may raise estrogen. So I don't know what's working but something seems to be. Maybe it's the homeopathic adrenal support--it contains actual adrenal extract.
     

See more popular forum discussions.

Share This Page